MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; ALPHATEC NAVIGATION SURGICAL INSTRUMENTS

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Model Number 87771
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned polyaxial screwdriver found that the distal tip had fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.Alphatec spine navigated reusable instruments are intended to be used during the preparation and placement of alphatec screws during spinal surgery to assist the surgeon in precisely locating anatomical structures in either open or minimally invasive procedures.
 
Event or Problem Description
Head broke off during insertion of a pelvic screw.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
ALPHATEC NAVIGATION SURGICAL INSTRUMENTS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key10186420
Report Number2027467-2020-00028
Device Sequence Number19407519
Product Code OLO
UDI-Device Identifier00190376002965
UDI-Public(01)00190376002965(10)8110001R
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87771
Device Catalogue Number87771
Device Lot Number8110001R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;